Alert archive / Arkansas / Tornado Warnings in 2013
Tornado Warning 66, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 16, 2013, 9:00 PM CDT for Ashley County, Arkansas; Morehouse Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2013, 9:00 PM CDT (02:00 UTC)
- Expired
- May 16, 2013, 10:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Ashley County, AR, Morehouse Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 181 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 7:59 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
783
WFUS54 KJAN 170200
TORJAN
ARC003-LAC067-170300-
/O.NEW.KJAN.TO.W.0066.130517T0200Z-130517T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
900 PM CDT THU MAY 16 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
* UNTIL 1000 PM CDT
* AT 900 PM CDT...A TORNADO WAS INDICATED 9 MILES WEST OF BEEKMAN
MOVING EAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
BEEKMAN BY 915 PM CDT...
GALION BY 925 PM CDT...
BERLIN BY 930 PM CDT...
JONES BY 940 PM CDT...
WILMOT BY 950 PM CDT...
PARKDALE BY 955 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZED HAIL AND DAMAGING STRAIGHT LINE WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI.
LAT...LON 3309 9214 3321 9147 3301 9146 3300 9144
3299 9145 3298 9144 3287 9154 3285 9157
3281 9160 3282 9206 3297 9209 3301 9208
TIME...MOT...LOC 0200Z 262DEG 27KT 3296 9201
$$
MRM1 follow-up statement
178
WWUS54 KJAN 170232
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
932 PM CDT THU MAY 16 2013
ARC003-LAC067-170241-
/O.CAN.KJAN.TO.W.0066.000000T0000Z-130517T0300Z/
ASHLEY AR-MOREHOUSE LA-
932 PM CDT THU MAY 16 2013
...THE TORNADO WARNING FOR SOUTHERN ASHLEY COUNTY...AND NORTHERN
MOREHOUSE PARISH IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI.
LAT...LON 3309 9214 3321 9147 3301 9146 3300 9144
3299 9145 3298 9144 3287 9154 3285 9157
3281 9160 3282 9206 3297 9209 3301 9208
TIME...MOT...LOC 0231Z 262DEG 27KT 3299 9174
$$
MRMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 16, 4:36 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, May 16, 4:36 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 436 PM CDT THU MAY 16 2013 .DISCUSSION...UPPER LOW CURRENTLY CENTERED OVER NORTHWEST ARKANSAS WILL PLAY A BIG PART IN THE WEATHER FOR PORTIONS OF THE REGION OVER THE NEXT 36 HOURS OR SO. ALTHOUGH THIS LOW CENTER IS FAR TO OUR NORTHWEST...THE SOUTHERN EXTENT OF THE FEATURE WILL SWEEP ACROSS OUR AREA THROUGH LATE TOMORROW AS THE WHOLE SYSTEM TRACKS EAST. PLENTY OF WARM...MOIST AND UNSTABLE AIR WILL BE DRAWN NORTH FROM THE GULF INTO OUR FORECAST AREA AS THE SYSTEM MOVES ACROSS...HELPING TO INCREASE VIGOROUS THUNDERSTORM POTENTIAL. RIGHT NOW THE FAR SOUTHEAST FRINGE OF THE DISTURBANCE IS HELPING KICK OFF SOME SHOWERS AND EMBEDDED WEAKER STORMS AFFECTING SE MS...BUT THIS ACTIVITY WILL LIKELY MOVE EAST INTO ALABAMA BY EARLY EVENING. THE BIGGER CONCERN IS OFF TO OUR WEST WHERE A POTENT SUPERCELL IS MARCHING EAST SOUTHEAST THROUGH NORTHERN LOUISIANA. THERE IS ENOUGH SHEAR AND INSTABILITY OUT THERE TO FUEL SEVERE STORMS...AND THIS STORM HAS INDEED BEEN PRODUCING REPORTS OF HAIL AND HIGH WINDS. THE ATMOSPHERE BECOMES LESS UNSTABLE AS YOU GO EAST INTO NORTHEASTERN LA (OUR CWA) AND DRY AIR ABOVE THE GROUND IS MORE ABUNDANT. THUS...THE CURRENT THINKING IS THAT THE CELL WILL WEAKEN SOMEWHAT OR COMPLETELY FALL APART BEFORE GETTING INTO OUR REGION. WE WILL BE WATCHING THE SITUATION CLOSELY...BUT AS OF NOW DO NOT REALLY ANTICIPATE SEVERE WEATHER GETTING INTO OUR REGION THIS EVENING. LATER TONIGHT THERE COULD DEFINITELY BE SOME MORE WIDESPREAD SHOWERS AND EMBEDDED STORMS DEVELOPING IN THE NORTHERN PORTIONS OF OUR FORECAST AREA AS THE SYSTEM NEARS. AS WITH STUFF FURTHER SOUTH THIS EVENING...SOME OF THESE STORMS IN THE ARKLAMISS DELTA LATE COULD BE A LITTLE POTENT WITH SOME GUSTY WINDS OR SMALL HAIL BUT ARE ALSO NOT EXPECTED TO BE SEVERE. OTHERWISE TONIGHT WILL BE QUITE MILD WITH LOWS WAY UP IN THE 60S. SOME FOG IS NOT INCONCEIVABLE IN SOUTHEAST MS LATE TONIGHT...BUT IN GENERAL LOW CLOUDS SHOULD BE MORE OF THE MODE COME SUNRISE. TOMORROW THE UPPER LOW AXIS WILL BE SITUATED IN A WAY WHERE MOISTURE SHOULD SPILL MORE EFFECTIVELY INTO THE REGION FROM THE SOUTH AND SOUTHWEST. CAPPING WILL INCREASE AS THIS HAPPENS...BUT INSTABILITY WILL BUILD AS WELL. ASIDE FROM NORTHEAST ZONES IN MS THIS CAPPING WILL BE HARD TO OVERCOME WITHOUT A SOLID TRIGGER...BUT COLD POOL BOUNDARIES FROM MORNING CONVECTION AROUND NORTHERN PORTIONS OF THE AREA WILL LIKELY CREEP SOUTH TO PROVIDE SUCH IMPETUS LATER IN THE AFTERNOON. CHANCES OF CONVECTION WILL BE LESS IN NE LA AND SW MS IN COMPARISON TO NE MS...BUT CONDITIONAL CHANCES OF SEVERE WEATHER MIGHT ACTUALLY BE GREATER IN THE SOUTHWEST DUE TO BETTER INSTABILITY AND HIGHER NEGATIVE BUOYANCY POTENTIAL OF TSTORM DOWNDRAFTS. SHEAR WILL BE MARGINAL FOR GETTING TRUE SUPERCELL FORMS...BUT A ROGUE SUPERCELL (MUCH LIKE IS OCCURRING AT PRESENT IN NORTHERN LA) IS DEFINITELY NOT OUT OF THE QUESTION. THAT KIND OF STORM IN OUR AREA TOMORROW WOULD POSE A LARGE HAIL...DAMAGING WIND AND STRAY TORNADO RISK. OTHERWISE...THE LARGER RISK WILL COME FROM THUNDERSTORM CLUSTERS CAPABLE OF PRODUCING HIGH WINDS...LOCALLY HEAVY RAINFALL AND EVEN SOME HAIL. THE HWO AND GRAPHICASTS CONCENTRATE ON THESE RISKS FOR TOMORROW. ACTIVITY COULD CONCEIVABLY WAIT UNTIL LATE IN THE AFTERNOON TO REALLY BREAK OUT VIGOROUSLY IN MANY SPOTS OF THE REGION AND THUS COULD GO WELL INTO THE EVENING HOURS. 850 MB THETA E ADVECTION VECTORS POINTING EAST NORTHEAST INTO THE BACKSIDE OF THE SYSTEM TOMORROW EVENING INTO TOMORROW NIGHT SUGGEST WE WILL REALLY HAVE TO MONITOR POTENTIAL FOR HIGHLY CONCENTRATED...BUT VERY HEAVY...RAINFALL. THIS WILL ESPECIALLY BE THE CASE OVERNIGHT UP NEAR THE GOLDEN TRIANGLE AND ALONG THE HIGHWAY 45 CORRIDOR BETWEEN COLUMBUS AND MERIDIAN. BY SATURDAY THE UPPER LOW SHOULD REALLY BE QUITE EAST OF THE REGION ALTHOUGH SOME SORT OF CONVECTIVELY-ENHANCED BOUNDARY MAY LINGER OVER NORTHEAST PORTIONS OF THE CWA IN ITS WAKE. IF THAT DOES OCCUR THEN THIS BOUNDARY COULD TRIGGER AT LEAST SOME ISOLATED STORMS IN NORTHERN COUNTIES OF MS ZONES SATURDAY INTO SATURDAY EVENING. OTHERWISE...ANTICIPATE VERY WARM CONDITIONS WITH HIGHS PERHAPS GETTING CLOSE TO OR EVEN TOUCHING THE 90 DEGREE MARK IN A FEW LOCATIONS. /BB/ && .PREV DISCUSSION... /ISSUED 403 AM CDT THU MAY 16 2013/ LONG TERM...MEX POPS WERE CUT AND THE FORECAST WAS LEFT DRY FOR SUNDAY WHEN CAPPING AND UPPER RIDGING WILL BECOME MORE DOMINANT. UPPER RIDGING WILL BEGIN TO EDGE TO THE EAST MONDAY BUT CAPPING WILL CONTINUE ALONG WITH A RELATIVELY DRY AIR MASS. MODEL DIFFERENCES BECOME MORE EVIDENT LATE IN THE EXTENDED PERIOD. THE EURO PIVOTS A MORE AMPLIFIED UPPER TROUGH...AND ASSOCIATED SURFACE BOUNDARY...INTO THE REGION TUESDAY EVENING INTO WEDNESDAY WHILE THE GFS FLATTENS FLOW ALOFT AND KEEP THE SURFACE FORCING WELL TO OUR W AND N. ALTHOUGH DISCREPANCIES EXIST REGARDING THE STRENGTH OF FORCING THAT WILL DEVELOP BY WEDNESDAY...BOTH MODELS INDICATE AT LEAST SLIGHTLY CYCLONIC SWLY FLOW ALOFT AND DECAYING CAPPING. AFTERNOON HEATING WILL NECESSITATE AT LEAST ISOLATED CONVECTION IN THIS ENVIRONMENT WITH DECENT CAPE/LAPSE RATES AND INCREASING DEWPOINTS. MEX MOS...REFLECTING A LESS AMPLIFIED PATTERN...HAS COME IN RELATIVELY DRY FOR WEDNESDAY ON THIS RUN. WILL ADD ISOLATED CONVECTION TO THE FORECAST AREA FOR WEDNESDAY FOR NOW WITH SLIGHTLY HIGHER POPS OVER NWRN ZONES DUE TO THE PROXIMITY TO REGIONS OF POTENTIALLY BETTER FORCING. TEMPERATURES WILL BE UNDERGO A GRADUAL WARMING TREND THIS WEEKEND BUT WILL REMAIN SLIGHTLY BELOW NORMALS FOR THIS TIME OF YEAR. SOLID UPPER RIDGING WILL BE RELATIVELY BRIEF AND DAMP SOIL CONDITIONS WILL NOT PRODUCE MAXIMUM DAYTIME WARMING. CONFIDENCE IS LOW ON TEMPERATURES FOR THE MID PART OF NEXT WEEK AS THE FRONTAL PASSAGE ADVERTISED BY THE EURO WILL RESULT IN A SIGNIFICANTLY DIFFERENT SOLUTION THAN IF THE AREA SITS IN PERSISTENT LOW LEVEL SLY FLOW OVER THE NEXT WEEK OR SO. /03/ && .AVIATION...VFR CONDITIONS PREVAIL ACROSS ALL TAF SITES THIS AFTERNOON. A FEW SHOWERS ARE CURRENTLY MOVING ACROSS THE AREA...BUT EXPECT MAINLY VFR CONDITIONS TO CONTINUE THROUGH THE EVENING. THE ONLY EXCEPTION WILL BE AT GLH WHERE SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING. STRATUS WILL FORM OVER MUCH OF THE AREA EARLY ON FRIDAY AND THIS WILL BRING WIDESPREAD MVFR/IFR CEILINGS FOR MOST TAF SITES FROM 08-15Z. THE WINDS WILL GENERALLY BE OUT OF THE SOUTH AT 5-10KTS BECOMING LIGHT OUT OF THE SOUTH OVERNIGHT./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 67 83 69 89 / 29 43 25 10 MERIDIAN 65 82 65 88 / 20 52 35 9 VICKSBURG 68 84 68 89 / 40 27 19 8 HATTIESBURG 67 86 68 89 / 11 23 15 6 NATCHEZ 68 85 68 87 / 25 19 14 4 GREENVILLE 68 82 68 87 / 60 51 30 14 GREENWOOD 68 81 68 87 / 56 70 41 17 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/15/03
Hazardous weather outlook, May 16, 2:23 PM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 223 PM CDT THU MAY 16 2013 MSZ019-025>033-035>039-041>052-055>058-065-066-171930- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-SHARKEY- YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT- NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-COVINGTON-JONES- 223 PM CDT THU MAY 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH-CENTRAL AND NORTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE NORTHERN PART OF THE AREA. HAIL AND DAMAGING WINDS WILL BE POSSIBLE FROM THE STRONGER STORMS. IN ADDITION...LOCALLY HEAVY RAINFALL COULD DEVELOP FRIDAY NIGHT AS STORMS MAY PERSIST AND MOVE OVER PREVIOUS IMPACTED AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FRIDAY AFTERNOON AND EVENING. ARZ074-075-LAZ007>009-015-016-MSZ018-034-040-171930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-WASHINGTON-ISSAQUENA- 223 PM CDT THU MAY 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS... PORTIONS OF NORTHEAST LOUISIANA AND PORTIONS OF WEST- CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 40 TO 50 MPH AS WELL AS SOME SMALL HAIL. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS CAN BE ANTICIPATED WITH STRONG STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ023>026-MSZ053-054-059>064-072>074-171930- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION-LAMAR- FORREST- 223 PM CDT THU MAY 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 15
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:15 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 45 min |
| May 16, 8:47 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 43 min |
Nearby
Tornado Warnings in Arkansas, 2013Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.